Alert archive / Minnesota / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 78, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 6, 2017, 2:53 AM CDT for 6 counties in Minnesota. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2017, 2:53 AM CDT (07:53 UTC)
- Expired
- Jul 6, 2017, 3:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Becker County, MN, Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Mahnomen County, MN, Polk County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 188 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 2:55 AM CDT | HAIL 1 | 7 S Becida, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 10:12 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 7.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 2209 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
603
WUUS53 KFGF 060753
SVRFGF
MNC005-007-029-057-087-119-060845-
/O.NEW.KFGF.SV.W.0078.170706T0753Z-170706T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eastern ND/Grand Forks ND
253 AM CDT THU JUL 6 2017
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Northern Hubbard County in north central Minnesota...
Southeastern Polk County in northwestern Minnesota...
Southeastern Beltrami County in north central Minnesota...
Northeastern Mahnomen County in northwestern Minnesota...
Northeastern Becker County in northwestern Minnesota...
Southern Clearwater County in northwestern Minnesota...
* Until 345 AM CDT.
* At 252 AM CDT, severe thunderstorms were located along a line
extending from near Ebro to near Lake George, moving east at 55
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Severe thunderstorms will be near...
Lake George around 255 AM CDT.
Kabekona around 300 AM CDT.
Laporte, Shevlin and Guthrie around 305 AM CDT.
Benedict and Solway around 310 AM CDT.
Becida around 315 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4741 9442 4741 9467 4707 9467 4706 9515
4729 9565 4756 9569 4760 9442 4759 9441
TIME...MOT...LOC 0752Z 273DEG 48KT 4747 9550 4724 9502
HAIL...1.00IN
WIND...<50MPH
$$
JK3 follow-up statements
991
WWUS53 KFGF 060811
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
311 AM CDT THU JUL 6 2017
MNC005-087-119-060820-
/O.CAN.KFGF.SV.W.0078.000000T0000Z-170706T0845Z/
Polk MN-Mahnomen MN-Becker MN-
311 AM CDT THU JUL 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POLK...
NORTHEASTERN MAHNOMEN AND NORTHEASTERN BECKER COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the
warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 500 AM CDT for
north central and northwestern Minnesota.
LAT...LON 4741 9442 4741 9467 4707 9467 4712 9506
4730 9549 4757 9548 4760 9442 4759 9441
TIME...MOT...LOC 0810Z 268DEG 37KT 4752 9531 4721 9474
$$
MNC007-029-057-060845-
/O.CON.KFGF.SV.W.0078.000000T0000Z-170706T0845Z/
Hubbard MN-Beltrami MN-Clearwater MN-
311 AM CDT THU JUL 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHERN HUBBARD...SOUTHEASTERN BELTRAMI AND SOUTHEASTERN
CLEARWATER COUNTIES...
At 310 AM CDT, severe thunderstorms were located along a line
extending from near Shevlin to Laporte, moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
These severe storms will be near...
Laporte and Benedict around 315 AM CDT.
Wilton around 330 AM CDT.
Bemidji around 335 AM CDT.
Lavinia around 340 AM CDT.
Turtle River around 345 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4741 9442 4741 9467 4707 9467 4712 9506
4730 9549 4757 9548 4760 9442 4759 9441
TIME...MOT...LOC 0810Z 268DEG 37KT 4752 9531 4721 9474
HAIL...1.00IN
WIND...<50MPH
$$
jk821
WWUS53 KFGF 060831
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
331 AM CDT THU JUL 6 2017
MNC029-060840-
/O.CAN.KFGF.SV.W.0078.000000T0000Z-170706T0845Z/
Clearwater MN-
331 AM CDT THU JUL 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLEARWATER COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 500 AM CDT for
north central Minnesota.
LAT...LON 4741 9442 4741 9467 4714 9467 4724 9490
4740 9515 4758 9513 4760 9442 4759 9441
TIME...MOT...LOC 0830Z 279DEG 43KT 4748 9499 4717 9443
$$
MNC007-057-060845-
/O.CON.KFGF.SV.W.0078.000000T0000Z-170706T0845Z/
Hubbard MN-Beltrami MN-
331 AM CDT THU JUL 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHEASTERN HUBBARD AND SOUTHEASTERN BELTRAMI COUNTIES...
At 330 AM CDT, severe thunderstorms were located along a line
extending from Wilton to Leech Lake, moving east at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
These severe storms will be near...
Nary around 340 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4741 9442 4741 9467 4714 9467 4724 9490
4740 9515 4758 9513 4760 9442 4759 9441
TIME...MOT...LOC 0830Z 279DEG 43KT 4748 9499 4717 9443
HAIL...1.00IN
WIND...<50MPH
$$
JK450
WWUS53 KFGF 060841
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
341 AM CDT THU JUL 6 2017
MNC007-057-060851-
/O.EXP.KFGF.SV.W.0078.000000T0000Z-170706T0845Z/
Hubbard MN-Beltrami MN-
341 AM CDT THU JUL 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUBBARD AND
SOUTHEASTERN BELTRAMI COUNTIES WILL EXPIRE AT 345 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.
A severe thunderstorm watch remains in effect until 500 AM CDT for
north central Minnesota.
LAT...LON 4741 9442 4741 9467 4714 9467 4724 9490
4740 9515 4758 9513 4760 9442 4759 9441
TIME...MOT...LOC 0841Z 273DEG 48KT 4747 9479 4716 9423
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:43 AM CDT, 10 minutes earlier.
Area forecast discussion, Jul 6, 2:43 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 243 AM CDT Thu Jul 6 2017 .SHORT TERM...(Today and tonight) Issued at 232 AM CDT Thu Jul 6 2017 Early morning storms have mainly drifted south of the Highway 2 corridor and are weakening, however still enough bulk shear and instability to hang on to the watch. Will begin trimming northern zones north of Hwy 2. Today/tonight...north to northwest winds will set up as a sfc ridge extending from a sfc high over northeast Alberta extends southeastward into wrn North Dakota. This will help keep afternoon highs about 5 deg cooler than yesterday, but still ranging from the upper 70s to low 80s (near seasonal norms). The ridge slides east tonight and winds decrease, allowing overnight lows to fall into the mid 50s for the first time in several evenings. .LONG TERM...(Friday through Thursday) Issued at 232 AM CDT Thu Jul 6 2017 A highly amplified upper ridge extending from an upper high over the Four Corners region northward into the western Yukon Territory will dominate the weather pattern through most of the weekend into early next week. This will result in dry weather with temperatures returning to the upper 80s for the weekend after a cooler Friday. Models showing ridge breaking down enough to allow a ridge rider to bring some chances for an isolated shower to the Devils Lake region down into Valley City late Sat night into early Sun morning, but other than that the ridge won't slide east of the area until Mon night...setting up more zonal flow across the northern tier. By early Tue morning, there will be a chance for some shra west of the valley, extending across the region Tue aftn into Tue night. By this time, significant differences in upper level features occur giving low confidence for timing of any mid-week precip. Models do agree, however, on another upper ridge setting up over wrn Canada in the Day 8 to 10 range...bringing more warm and dry weather to the Day 8-14 timeframe per the latest CPC charts. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1242 PM CDT Wed Jul 5 2017 VFR conditions expected through the period. Convection expected tonight, possibly severe, however coverage expected to be rather isolated so other than DVL not enough confidence on any storms affecting TAF sites for mention at this time. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...Speicher LONG TERM...Speicher AVIATION...JK
Hazardous weather outlook, Jul 5, 9:27 AM CDT, 17 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 927 AM CDT Wed Jul 5 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061430- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 927 AM CDT Wed Jul 5 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Scattered thunderstorms are expected to develop late this afternoon across southeast North Dakota into west central Minnesota. Some of these storms may become severe producing golf ball sized hail and wind gusts to 60 mph. An isolated tornado cannot be ruled out. Other thunderstorms are expected to develop over Manitoba and move southeast into northeast North Dakota and northwest Minnesota tonight. A few of these storms may also become severe producing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jul 6, 12:15 AM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1215 AM CDT THU JUL 6 2017
NDZ007-008-016-054-060615-
Pembina ND-Eastern Walsh County ND-Western Walsh County ND-
Cavalier ND-
1215 AM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAVALIER...
NORTHWESTERN WALSH AND WESTERN PEMBINA COUNTIES UNTIL 115 AM CDT...
At 1215 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wales, or 11 miles northwest of Langdon, moving southeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Mount Carmel around 1220 AM CDT.
Langdon around 1230 AM CDT.
Olga around 1240 AM CDT.
Osnabrock around 1245 AM CDT.
Milton and Concrete around 1250 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern North Dakota.
LAT...LON 4900 9789 4878 9733 4835 9790 4888 9880
4900 9857
TIME...MOT...LOC 0515Z 306DEG 41KT 4890 9850
JKLocal storm report, Jul 6, 12:21 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1221 AM CDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM HAIL 9 ENE SHARON 47.65N 97.72W
07/06/2017 M1.00 INCH STEELE ND PUBLIC
&&
JKAISERLocal storm report, Jul 6, 1:11 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
111 AM CDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND GST LANGDON 48.76N 98.37W
07/06/2017 M68 MPH CAVALIER ND AWOS
&&
JKAISERLocal storm report, Jul 6, 1:40 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
140 AM CDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL ANETA 47.68N 97.99W
07/06/2017 E1.25 INCH NELSON ND PUBLIC
RELAYED VIA SOCIAL MEDIA
&&
JKAISERLocal storm report, Jul 6, 1:46 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
146 AM CDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL 4 SW ANETA 47.64N 98.05W
07/06/2017 E1.25 INCH GRIGGS ND PUBLIC
RELAYED VIA SOCIAL MEDIA
&&
JKAISERSpecial weather statement, Jul 6, 2:24 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
224 AM CDT THU JUL 6 2017
MNZ002-015-017-022>024-027-028-060830-
West Becker MN-East Becker MN-Mahnomen MN-South Clearwater MN-
Norman MN-Hubbard MN-East Polk MN-South Beltrami MN-
224 AM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HUBBARD...SOUTHEASTERN
NORMAN...SOUTHEASTERN POLK...SOUTH CENTRAL BELTRAMI...MAHNOMEN...
NORTHERN BECKER AND SOUTHERN CLEARWATER COUNTIES UNTIL 330 AM CDT...
At 224 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winger to near Ogema. Movement was east at
40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Ogema around 230 AM CDT.
White Earth around 235 AM CDT.
Richwood around 240 AM CDT.
Beaulieu around 245 AM CDT.
Island Lake in Mahnomen County and Lengby around 250 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
central, north central and northwestern Minnesota.
LAT...LON 4681 9507 4703 9610 4759 9607 4752 9555
4750 9555 4750 9538 4743 9489 4680 9491
TIME...MOT...LOC 0724Z 290DEG 37KT 4751 9602 4709 9605
JKThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:24 AM CDT | Special Weather Statement | FGF | Hubbard, Mahnomen | 66 min |
| Jul 6, 3:47 AM CDT | Special Weather Statement | FGF | Beltrami | 43 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.